Nov 22, 2002
Hi, I have a brother in Africa who found out he is HIV + in January 2002. His CD4 count was 112, he had TB and PCP. Hospitalized for PCP for 10 days with good result. started Med in February with Combivir and Sustiva, his CD4 count increased to 485 in August. the only sideffect he has from the med is gaining weight and darkning skin. he gain more than 10 poounds. I just found out he stopped his med three weeks ago. No problem till now. What kind of things should he watch for? Can he start the Med if he feels like it? The problem is he didn't tell his Doc. he stopped the med. Please advice. Thanks
Response from Dr. Little
As a general rule - I would advise him to tell his doctor. If there is a reason he stopped his meds, maybe his doctor can help him to address it. In terms of what to watch for - I would watch for weight loss, fever, night sweats, or unexplained diarrhea or other illness (pretty long list). It is a very bad idea to go on and off treatment based upon when you feel like taking the meds and runs a very significant risk of causing drug resistance - which will result in the drugs not working at all potentially.
sleepless in california
HAART & Resistance
- How Long Does Diarrhea Last In The Early Stages Of Hiv?
- What Is The End Result Of Hiv If Left Untreated?
- Candidiasis Of The Esophagus Trachea Bronchi Or Lungs?
- Housing Programs For Hiv Patients
- In The Earliest Stage Of Hiv Infection Can Symptoms May Be Mistaken For The Flu
- Names Of People Living With Hiv
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.